PETER D. UTSINGER, M.D.; NATHAN J. ZVAIFLER, M.D.; HARRY G. BLUESTEIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
Procainamide is the most potent drug capable of inducing a systemic lupus erythematosus-like syndrome (1). The distinction of this syndrome from idiopathic systemic lupus erythematosus is based on [a] a different incidence of clinical manifestations (procainamide-associated lupus erythematosus is rare in blacks, affects an older population, and rarely results in renal disease); [b] the absence of antibodies to native DNA and normal serum complement levels; and [c] clinical improvement after withdrawal of the drug (2, 3). In the individual patient, however, the clinical manifestations may be identical to those in idiopathic lupus erythematosus, and symptoms may last for years. Thus,
UTSINGER PD, ZVAIFLER NJ, BLUESTEIN HG. Hypocomplementemia in Procainamide-Associated Systemic Lupus Erythematosus. Ann Intern Med. 1976;84:293. doi: https://doi.org/10.7326/0003-4819-84-3-293
Download citation file:
Published: Ann Intern Med. 1976;84(3):293.
Lupus Erythematosus, Rheumatology.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use